MAUDE Adverse Event Report: SYNTHES BRANDYWINE 2.5MM/3.5MM DOUBLE DRILL SLEEVE; GUIDE

SYNTHES BRANDYWINE 2.5MM/3.5MM DOUBLE DRILL SLEEVE; GUIDE
Catalog Number SD312.003
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Date of event is in (b)(6) 2017, exact date is unknown.Device is an instrument and is not implanted/explanted.Device history records review was conducted.The report indicates that the: dhr review for part #sd312.003, synthes lot #7782225, release to warehouse date: 03-nov-2014, expiration date: n/a, manufactured by synthe (b)(4).No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.Customer quality (cq) engineering investigation: a visual inspection under 5x magnification, device history record (dhr) review and drawing review were performed at cq for the returned device as part of this investigation.No product design issues or discrepancies were observed.The double drill sleeve was received at cq in two (2) pieces.The 2.5mm drill sleeve end sheared off at the weld location.In addition, the proximal portion of the sleeve that broke off is cracked and mangled.The drill bit was not returned to cq for investigation.Note : based on the reported information the complaint category of "does not / will not function : fell apart" was selected at the time of complaint intake for the returned double drill sleeve.Upon visual examination during this investigation on june 28, 2017, it was identified that the returned double drill sleeve broke at the weld seam into two pieces, therefore the failure code of "broken : intraoperatively" was selected for this investigation summary to account for the "as received" condition of the device at cq.No new, unique or different patient harms were identified as a result of this evaluation.The returned part was determined to be suitable for the intended use when employed and maintained as recommended.This complaint is confirmed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the welded part on a 2.5mm/3.5mm double drill sleeve came off during a podiatric procedure on an unknown date in (b)(6) 2017.Also, a 2.5mm drill bit became stuck inside it.There was no reported surgical delay.Another drill bit was available for use.The procedure was completed successfully with no patient harm.There are 2 devices in this complaint.This report is 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Device evaluated by mfr: correction, device was evaluated.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.5MM/3.5MM DOUBLE DRILL SLEEVE
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
MDR Report Key6699989
Report Number2530088-2017-10220
Device Sequence Number816402
Product Code FZX
UDI-Device Identifier10886982004314
UDI-Public(01)10886982004314(10)7782225
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSD312.003
Device Lot Number7782225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2017
Initial Date Received by Manufacturer 06/28/2017
Supplement Date Received by Manufacturer07/11/2017
Initial Report FDA Received Date07/10/2017
Supplement Report FDA Received Date07/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1